Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

Connection problems for asymptotic series


Author: Wolfgang Wasow
Journal: Bull. Amer. Math. Soc. 74 (1968), 831-853
DOI: https://doi.org/10.1090/S0002-9904-1968-12055-5
MathSciNet review: 0228757
Full-text PDF Free Access

References | Additional Information

References [Enhancements On Off] (What's this?)

  • G. D. Birkhoff [1933], Quantum mechanics and asymptotic series, Bull. Amer. Math. Soc. 32, 681-700.
  • E. T. Copson [1965], Asymptotic expansions, Cambridge tracts in Mathematics and Mathematical Physics, no. 55, Cambridge Univ. Press, New York. MR 168979
  • M. A. Evgrafov, and M. B. Fedoryuk [1966], Asymptotic behavior of solutions of the equation w"(z) —p(z, λ)w(z) =0asλ → ∞ in the complex z-plane, Uspehi Mat. Nauk 21, no. 1 (127) 3-50. (Russian)
  • W. B. Ford [1936], The asymptotic developments of functions defined by Mac-Laurin series, Univ. of Michigan Science Series, no. 11.
  • K. O. Friedrichs [1955], Asymptotic phenomena in mathematical physics, Bull. Amer. Math. Soc. 61, 485-504. MR 74614
  • Nan Fröman, and P. O. Fröman [1965 ], JWKB approximation. Contributions to the theory, North-Holland, Amsterdam. MR 173481
  • R. J. Hanson [1966], Reduction theorems for systems of ordinary differential equations with a turning point, J. Math. Anal. April. 16, 280-301. MR 201748
  • R. J. Hanson [1968], Simplification of second order systems of ordinary differential equations with a turning point, (to appear). MR 244574
  • R. J. Hanson, and D. L. Russell [1967], Classification and reduction of second order systems at a turning point, J. Math, and Phys. 46, 74-92. MR 208097
  • P.-F. Hsieh and Y. Sibuya [1966], On the asymptotic integration of second order linear ordinary differential equations with polynomial coefficients, J. Math. Anal. Appl. 16, 84-103. MR 200512
  • H. K. Hughes [1945 ] The asymptotic developments of a class of entire functions, Bull. Amer. Math. Soc. 51, 456-461. MR 12132
  • M. Iwano [1963] Asymptotic solutions of a system of linear ordinary differential equations containing a small parameter. I, Funkcial. Ekvac. 5, 71-134. MR 171045
  • M. Iwano and Y. Sibuya [1963], Reduction of the order of a linear ordinary differential equation containing a small parameter, Kōdai Math. Sem. Rep. 15, 1-28. MR 149034
  • K. Kiyek [1967], Über eine spezielle Klasse linearer Differentialsysteme mit einem kleinen Parameter, Arch. Rational Mech. Anal. 25, 135-147. MR 213661
  • R. Langer [1934], The asymptotic solutions of ordinary linear differential equations with special reference to the Stokes phenomenon, Bull. Amer. Math. Soc. 40, 545-582.
  • Roy Lee [1967], Asymptotic analysis of solutions of almost diagonal systems of ordinary differential equations at a turning point, Thesis, University of Wisconsin, Madison, Wis.
  • T. Nishimoto [1965a], On matching methods in turning point problems, Kōdai Math. Sem. Rep. 17, 198-221. MR 183945
  • T. Nishimoto [1965b], [1966], [1967], On matching methods for a linear ordinary differential equation containing a parameter. I, II, III, Kōdai Math. Sem. Rep. 17, 307-328; ibid., 18, 61-86; ibid., 19, 80-94.
  • T. Okubo [1966], On certain reduction theorems for systems of differential equations which contain a turning point, Proc. Japan Acad. 9, 544-549. MR 138826
  • T. Okubo [1966], A global representation of a fundamental set of solutions and a Stokes phenomenon for a system of linear ordinary differential equations, J. Math. Soc. Japan 15, 268-288. MR 156025
  • K. Okubo [1965], A connection problem involving a logarithmic function, Publ. Res. Inst. Math. Sci. Ser. A 1, 99-128. MR 185202
  • F. W. J. Olver [1965], Error analysis of phase-integral methods. I: General theory for simple turning points; II. Applications to wave-penetration problems, J. Res. Nat. Bur. Standards Sect. B 69B, 271-290; ibid., 291-300. MR 196167
  • Y. Sibuya [1962], Asymptotic solutions of a system of linear ordinary differential equations containing a parameter, Funkcial. Ekvac. 4, 83-113. MR 141853
  • Y. Sibuya [1967], Subdominant solutions of the differential equation y"—λ(x—a1) (x—a2) • • • (x-am)y=0.
  • G. Stengle [1961 ], A construction for solutions of an nth order linear differential equation in the neighborhood of a turning point, Ph.D. Thesis, Univ. Wisconsin, Madison, Wis.
  • G. Stengle [1964], Asymptotic solution of a class of second order differential equations containing a parameter, Report IMM-NYU 319, New York Univ., Courant Inst. of Math. Sciences, New York.
  • H. L. Turrittin [1950], Stokes multipliers for asymptotic solutions of a certain differential equation, Trans. Amer. Math. Soc. 68, 304-329. MR 34491
  • W. Wasow [1961], Turning point problems for systems of linear equations. I : The formal theory, Comm. Pure Appl. Math. 14, 657-673. MR 132248
  • W. Wasow [1962], Turning point problems for systems of linear differential equations. II: The analytic theory, Comm. Pure Appl. Math. 15, 173-187. MR 146466
  • W. Wasow [1963], Simplification of turning point problems for systems of linear differential equations, Trans. Amer. Math. Soc. 106, 100-114. MR 142836
  • W. Wasow [1965], Asymptotic expansions for ordinary differential equations, Pure and Appl. Math., vol. 14, Interscience, New York. MR 203188
  • W. Wasow [1966a], On turning point problems for systems with almost diagonal coefficient matrix, Funkcial. Ekvac. 8, 143-171. MR 200558
  • W. Wasow [1966b], [1967], On the analytic validity of formal simplifications of linear differential equations. I, Funkcial. Ekvac. 9, 83-91; II, Funkcial. Ekvac. 10, 107-122. MR 212305


Additional Information

DOI: https://doi.org/10.1090/S0002-9904-1968-12055-5

American Mathematical Society